MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT FLOVAC LAP S/I W/5MM CANNULA; SUCTION IRRIGATION

CONSOLIDATED MEDICAL EQUIPMENT FLOVAC LAP S/I W/5MM CANNULA; SUCTION IRRIGATION
Catalog Number 60-6005-505
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported unused device was returned for evaluation in its original unopened package.Label verification and visual inspection were performed.The product's inner and outer packaging revealed damaged caused by the device, which created a breach in sterility.This damage is most likely due to excessive force applied to the device after the sealing process occurred.This "damage" does not appear to be manufacturing related.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of this product.The products released for distribution were found to have met all specifications prior to shipment.Of the lot containing 250 units, no prior complaints have been received.A two-year review of complaint history revealed two similar prior complaints.During this same time frame, 32,460 devices have been manufactured and shipped worldwide, making the rate of occurrence of this failure 0.009 percent.This reported packaging issue was obvious to the distributor, prompting the return of the device for evaluation.There was no patient involvement.As with all medical devices, examination of the product occurs multiple times prior to use.Good clinical practice would include examination and verification of the original packaging and its labeling to ensure both are intact.The instructions for use (ifu) provides the following warning.If packaging has been opened/damaged or altered, do not use the product and contact the manufacturer immediately.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The distributor in (b)(6) reported "damage" on the sterile pouch of the device.There was no patient involvement as this defect was discovered during incoming inspection.This report is raised on the basis of a sterility breach found during the device evaluation.

Brand Name
FLOVAC LAP S/I W/5MM CANNULA
Common Device Name
SUCTION IRRIGATION
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT
ave. alejandro dumas no. 11321
complejo industrial chihuahua
chihuahua, chihuahua 31136
MX  31136
MDR Report Key7296190
Report Number3007305485-2018-00043
Device Sequence Number16606111
Product Code GCJ
UDI-Device Identifier00653405034752
UDI-Public(01)00653405034752(17)190218(30)1(10)201602194
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K940439
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/18/2019
Device Catalogue Number60-6005-505
Device Lot Number201602194
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2018
Initial Report FDA Received Date02/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1